Conical differentiability for bone remodeling contact rod models

Isabel N. Figueiredo; Carlos F. Leal; Cecília S. Pinto

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 11, Issue: 3, page 382-400
  • ISSN: 1292-8119

Abstract

top
We prove the conical differentiability of the solution to a bone remodeling contact rod model, for given data (applied loads and rigid obstacle), with respect to small perturbations of the cross section of the rod. The proof is based on the special structure of the model, composed of a variational inequality coupled with an ordinary differential equation with respect to time. This structure enables the verification of the two following fundamental results: the polyhedricity of a modified displacement constraint set defined by the obstacle and the differentiability of the two forms associated to the variational inequality.

How to cite

top

Figueiredo, Isabel N., Leal, Carlos F., and Pinto, Cecília S.. "Conical differentiability for bone remodeling contact rod models." ESAIM: Control, Optimisation and Calculus of Variations 11.3 (2010): 382-400. <http://eudml.org/doc/90769>.

@article{Figueiredo2010,
abstract = { We prove the conical differentiability of the solution to a bone remodeling contact rod model, for given data (applied loads and rigid obstacle), with respect to small perturbations of the cross section of the rod. The proof is based on the special structure of the model, composed of a variational inequality coupled with an ordinary differential equation with respect to time. This structure enables the verification of the two following fundamental results: the polyhedricity of a modified displacement constraint set defined by the obstacle and the differentiability of the two forms associated to the variational inequality. },
author = {Figueiredo, Isabel N., Leal, Carlos F., Pinto, Cecília S.},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Adaptive elasticity; functional spaces; polyhedric set; rod.; adaptive elasticity; rod; variational inequality},
language = {eng},
month = {3},
number = {3},
pages = {382-400},
publisher = {EDP Sciences},
title = {Conical differentiability for bone remodeling contact rod models},
url = {http://eudml.org/doc/90769},
volume = {11},
year = {2010},
}

TY - JOUR
AU - Figueiredo, Isabel N.
AU - Leal, Carlos F.
AU - Pinto, Cecília S.
TI - Conical differentiability for bone remodeling contact rod models
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 11
IS - 3
SP - 382
EP - 400
AB - We prove the conical differentiability of the solution to a bone remodeling contact rod model, for given data (applied loads and rigid obstacle), with respect to small perturbations of the cross section of the rod. The proof is based on the special structure of the model, composed of a variational inequality coupled with an ordinary differential equation with respect to time. This structure enables the verification of the two following fundamental results: the polyhedricity of a modified displacement constraint set defined by the obstacle and the differentiability of the two forms associated to the variational inequality.
LA - eng
KW - Adaptive elasticity; functional spaces; polyhedric set; rod.; adaptive elasticity; rod; variational inequality
UR - http://eudml.org/doc/90769
ER -

References

top
  1. P.G. Ciarlet, Mathematical Elasticity, Vol. 1: Three-Dimensional Elasticity. Stud. Math. Appl., North-Holland, Amsterdam 20 (1988).  
  2. S.C. Cowin and D.H. Hegedus, Bone remodeling I: theory of adaptive elasticity. J. Elasticity6 (1976) 313–326.  Zbl0335.73028
  3. S.C. Cowin and R.R. Nachlinger, Bone remodeling III: uniqueness and stability in adaptive elasticity theory. J. Elasticity8 (1978) 285–295.  Zbl0385.73094
  4. L.C. Evans, Partial Differential Equations. American Mathematical Society, Providence, Rhode Island (1998).  Zbl0902.35002
  5. I.N. Figueiredo and L. Trabucho, Asymptotic model of a nonlinear adaptive elastic rod. Math. Mech. Solids9 (2004) 331–354.  Zbl1068.74036
  6. A. Haraux, How to differentiate the projection on a convex set in Hilbert space. Some applications to variational inequalities. J. Math. Soc. Japan29 (1977) 615–631.  Zbl0387.46022
  7. D.H. Hegedus and S.C. Cowin, Bone remodeling II: small strain adaptive elasticity. J. Elasticity6 (1976) 337–352.  Zbl0342.73069
  8. F. Mignot, Contrôle dans les inéquations variationnelles elliptiques. J. Funct. Anal.22 (1976) 130–185.  Zbl0364.49003
  9. J. Monnier and L. Trabucho, An existence and uniqueness result in bone remodeling theory. Comput. Methods Appl. Mech. Engrg.151 (1998) 539–544.  Zbl0906.73052
  10. M. Pierre and J. Sokolowski, Differentiability of projection and applications, E. Casas Ed. Marcel Dekker, New York. Lect. Notes Pure Appl. Math.174 (1996) 231–240.  Zbl0868.35040
  11. M. Rao and J. Sokolowski, Sensitivity analysis of unilateral problems in H 0 2 ( Ω ) and applications. Numer. Funct. Anal. Optim.14 (1993) 125–143.  Zbl0802.49015
  12. J. Sokolowski and J.-P. Zolesio, Introduction to Shape Optimization, Shape Sensitivity Analysis. Springer-Verlag, New York, Springer Ser. Comput. Math.16 (1992).  Zbl0761.73003
  13. L. Trabucho and J.M. Viaño, Mathematical Modelling of Rods, P.G. Ciarlet and J.L Lions Eds. North-Holland, Amsterdam, Handb. Numer. Anal.4 (1996) 487–974.  Zbl0873.73041
  14. T. Valent, Boundary Value Problems of Finite Elasticity. Springer Tracts Nat. Philos.31 (1988).  Zbl0648.73019

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.